Two cases of durvalumab-induced Evans syndrome in biliary tract cancer.

IF 0.8 Q4 GASTROENTEROLOGY & HEPATOLOGY
Clinical Journal of Gastroenterology Pub Date : 2026-10-01 Epub Date: 2026-06-24 DOI:10.1007/s12328-026-02378-1
Ryo Komori, Chikatoshi Katada, Shigeki Kataoka, Tadahiko Matsumoto, Noriyoshi Yoshinaga, Motoo Nomura, Akira Yokoyama, Atsushi Yamada, Junichi Matsubara, Manabu Muto
{"title":"Two cases of durvalumab-induced Evans syndrome in biliary tract cancer.","authors":"Ryo Komori, Chikatoshi Katada, Shigeki Kataoka, Tadahiko Matsumoto, Noriyoshi Yoshinaga, Motoo Nomura, Akira Yokoyama, Atsushi Yamada, Junichi Matsubara, Manabu Muto","doi":"10.1007/s12328-026-02378-1","DOIUrl":null,"url":null,"abstract":"<p><p>We present two cases of Evans syndrome (ES) during durvalumab monotherapy after combination chemotherapy with durvalumab for advanced hilar cholangiocarcinoma. The patients were men aged 71 and 73 years with satisfactory performance status. They received eight cycles of gemcitabine, cisplatin, and durvalumab, followed by durvalumab monotherapy (five and six cycles, respectively) for a total of approximately 11 months. Subsequently, they developed autoimmune hemolytic anemia, characterized by reticulocytosis, indirect hyperbilirubinemia, elevated lactate dehydrogenase levels, and a positive direct Coombs test. Furthermore, their condition met the diagnostic criteria for ES, as they developed concomitant thrombocytopenia with antiplatelet antibodies. Both patients demonstrated hematological recovery with corticosteroid therapy, highlighting the efficacy of immunosuppression in managing this rare hematologic immune-related adverse event. Notably, the onset occurred during maintenance therapy after a prolonged latency of 11 months, underscoring the potential for delayed hematologic immune-related adverse events with programmed death-ligand 1 blockade. Corticosteroids remain the cornerstone of treatment, and high-dose pulse therapy may be necessary in refractory cases. In conclusion, recognition of durvalumab-induced ES is crucial for appropriate management.</p>","PeriodicalId":10364,"journal":{"name":"Clinical Journal of Gastroenterology","volume":" ","pages":"1185-1192"},"PeriodicalIF":0.8000,"publicationDate":"2026-10-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Clinical Journal of Gastroenterology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1007/s12328-026-02378-1","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/6/24 0:00:00","PubModel":"Epub","JCR":"Q4","JCRName":"GASTROENTEROLOGY & HEPATOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

We present two cases of Evans syndrome (ES) during durvalumab monotherapy after combination chemotherapy with durvalumab for advanced hilar cholangiocarcinoma. The patients were men aged 71 and 73 years with satisfactory performance status. They received eight cycles of gemcitabine, cisplatin, and durvalumab, followed by durvalumab monotherapy (five and six cycles, respectively) for a total of approximately 11 months. Subsequently, they developed autoimmune hemolytic anemia, characterized by reticulocytosis, indirect hyperbilirubinemia, elevated lactate dehydrogenase levels, and a positive direct Coombs test. Furthermore, their condition met the diagnostic criteria for ES, as they developed concomitant thrombocytopenia with antiplatelet antibodies. Both patients demonstrated hematological recovery with corticosteroid therapy, highlighting the efficacy of immunosuppression in managing this rare hematologic immune-related adverse event. Notably, the onset occurred during maintenance therapy after a prolonged latency of 11 months, underscoring the potential for delayed hematologic immune-related adverse events with programmed death-ligand 1 blockade. Corticosteroids remain the cornerstone of treatment, and high-dose pulse therapy may be necessary in refractory cases. In conclusion, recognition of durvalumab-induced ES is crucial for appropriate management.

杜伐单抗诱导胆道癌Evans综合征2例。
我们报告了两例晚期肝门胆管癌患者在联合化疗联合杜伐单抗治疗后出现埃文斯综合征(ES)的病例。患者年龄分别为71岁和73岁,均表现良好。他们接受了8个周期的吉西他滨、顺铂和杜伐单抗治疗,然后是杜伐单抗单药治疗(分别为5个和6个周期),总共约11个月。随后,他们发展为自身免疫性溶血性贫血,其特征是网状红细胞增多症、间接高胆红素血症、乳酸脱氢酶水平升高和直接库姆斯试验阳性。此外,他们的病情符合ES的诊断标准,因为他们并发血小板减少症和抗血小板抗体。两例患者均表现出皮质类固醇治疗的血液学恢复,突出了免疫抑制在治疗这种罕见的血液学免疫相关不良事件中的疗效。值得注意的是,在11个月的延长潜伏期后,维持治疗期间发病,强调了程序性死亡-配体1阻断的迟发性血液学免疫相关不良事件的可能性。皮质类固醇仍然是治疗的基础,在难治性病例中可能需要大剂量脉冲治疗。总之,识别杜伐单抗诱导的ES对于适当的管理至关重要。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Clinical Journal of Gastroenterology
Clinical Journal of Gastroenterology GASTROENTEROLOGY & HEPATOLOGY-
CiteScore
2.00
自引率
0.00%
发文量
182
期刊介绍: The journal publishes Case Reports and Clinical Reviews on all aspects of the digestive tract, liver, biliary tract, and pancreas. Critical Case Reports that show originality or have educational implications for diagnosis and treatment are especially encouraged for submission. Personal reviews of clinical gastroenterology are also welcomed. The journal aims for quick publication of such critical Case Reports and Clinical Reviews.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书